Heat, Washington
- When
- June 24, 11:00 AM CST to June 30, 10:00 PM CST
- Where
- Washington forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 35.979, -94.216 (the zone’s center; the record gives no point)
A construction worker became ill while working outside in the heat at the University of Arkansas in Fayetteville. He was taken to the hospital where he later died from heat-related issues as a result of his prolonged exposure to the hot weather.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A construction worker became ill while working outside in the heat at the University of Arkansas in Fayetteville. He was taken to the hospital where he later died from heat-related issues as a result of his prolonged exposure to the hot weather. Temperatures climbed to near 100 during the afternoon with overnight low temperatures falling into the lower to middle 60s for a several day period at the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 24, 9:28 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1028 AM CDT SUN JUN 24 2012 ...UPDATE... .DISCUSSION... ANOTHER HOT AFTERNOON IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY. TEMPS WERE IN THE MID TO UPPER 80S ACROSS THE REGION AS OF 10AM...AND HIGHS IN THE UPPER 90S TO AROUND 103 DEGREES REMAIN PROBABLE. WILL TWEAK HIGHS SLIGHTLY FOR A FEW LOCATIONS FOR THE MORNING UPDATE...THROUGH OVERALL FORECAST IS HANDLING WELL. && .PRELIMINARY POINT TEMPS/POPS... TUL 101 72 101 76 / 0 0 0 0 FSM 103 71 104 74 / 0 0 0 0 MLC 97 68 99 73 / 0 0 0 0 BVO 98 67 99 71 / 0 0 0 0 FYV 97 65 98 68 / 0 0 10 10 BYV 97 68 98 68 / 0 0 10 10 MKO 101 70 102 72 / 0 0 0 0 MIO 96 71 97 72 / 0 0 10 10 F10 99 70 100 72 / 0 0 0 0 HHW 97 71 99 73 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM....20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SUN JUN 24 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SUN JUN 24 2012 ...DANGEROUS HEAT TO CONTINUE INTO NEXT WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... HIGH TEMPERATURES WILL WARM TO AROUND 100 TO 103 DEGREES THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. AFTERNOON HEAT INDEX VALUES MAY REACH AROUND 105 DEGREES IN A FEW SPOTS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THOUGH FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE HEAT WAVE WILL PERSIST THROUGH MUCH OF THE COMING WEEK AS HIGH PRESSURE ALOFT REMAINS LOCKED IN ACROSS THE CENTRAL PART OF THE COUNTRY. AFTERNOON HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE UPPER 90S TO NEAR 105 DEGREES...WITH HEAT INDEX VALUES AROUND 105 TO 112 DEGREES. SOME OF THE LATEST DATA SUGGESTS THAT THE REMAINS OF TROPICAL SYSTEM DEBBY COULD LIFT INTO WESTERN ARKANSAS LATE IN THE WEEK AND INTO NEXT WEEKEND...WHICH WOULD HAVE SIGNIFICANT IMPACTS ON THE RAINFALL AND TEMPERATURES FORECASTS. THIS WILL BE MONITORED VERY CLOSELY OVER THE NEXT SEVERAL DAYS. EMERGENCY MANAGEMENT PLANNING STATEMENT... CITY AND COUNTY OFFICIALS SHOULD PREPARE FOR AN INCREASE IN HEAT RELATED ILLNESSES AND THE NEED FOR COOLING STATIONS AS WE HEAD INTO NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Washington | 2012-06-25 | 39 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394637.